MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION?; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION?; CATHETER, CONTINUOUS FLUSH
Model Number M001195230
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4: premarket / 510(k): k142259, k163701.Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.Investigation results: the device was not returned for analysis; therefore, a technical analysis could not be performed.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review performed for the direxion confirmed that the event of nickel shaft fracture is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: boston scientific concludes the most probable root cause as unable to exclude device problem due to the complaint device not returned for analysis and the reported information does not clearly indicate a cause of the reported issue.The reported event was confirmed through review of the images the site provided.It was found that the direxion microcatheter nitinol shaft did break exposing the inner lumen near the strain relief.However, it was unable to be determined what caused the nitinol of the microcatheter to break.
 
Event or Problem Description
It was reported that a device fracture occurred.A direxion microcatheter was selected for use.During the procedure, it was noted that the outer layer of the catheter split in the patient.The device was removed, and the procedure was completed with an alternate device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
G4: premarket / 510(k): k142259, k163701.Investigation results: upon receipt at our post market quality assurance laboratory, this direxion microcatheter device was examined visually to reveal a nickel shaft fracture located approximately 27cm from the strain relief with an associated inner shaft stretch extending approximately 31.5cm.No other issues were identified during the product analysis.Media was received in the form of an image: review of media submitted with the complaint has been thoroughly examined and evaluated to reveal a nickel shaft fracture and inner shaft stretch near the proximal end of the direxion microcatheter.Another photo was submitted displaying the device label.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a review of the direxion device confirmed that the reported event is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Conclusion: based on a thorough review of the reported complaint, boston scientific concludes the most probable root cause as cause linked to device but unable to trace more specifically.
 
Event or Problem Description

Brand Name
DIREXION?
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
9529306396
MDR Report Key24546042
Report Number2124215-2026-12861
Device Sequence Number12178087
Product Code KRA
UDI-Device Identifier08714729839347
UDI-Public(01)08714729839347(17)271218(10)38224529
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001195230
Device Catalogue NumberM001195230
Device Lot Number0038224529
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown